Translator Disclaimer
November 2017 On a Problem of Harary
Paul C. Kainen
Missouri J. Math. Sci. 29(2): 216-218 (November 2017). DOI: 10.35834/mjms/1513306832

Abstract

An exercise in Harary [1, p. 100] states that the product of the vertex independence number and the vertex covering number is an upper bound on the number of edges in a bipartite graph. In this note, we extend the bound to triangle-free graphs, and show that equality holds if and only if the graph is complete bipartite.

Citation

Download Citation

Paul C. Kainen. "On a Problem of Harary." Missouri J. Math. Sci. 29 (2) 216 - 218, November 2017. https://doi.org/10.35834/mjms/1513306832

Information

Published: November 2017
First available in Project Euclid: 15 December 2017

zbMATH: 06905066
MathSciNet: MR3737298
Digital Object Identifier: 10.35834/mjms/1513306832

Subjects:
Primary: 05C35

Rights: Copyright © 2017 Central Missouri State University, Department of Mathematics and Computer Science

JOURNAL ARTICLE
3 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.29 • No. 2 • November 2017
Back to Top